MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.Date of birth: requested, not provided.A3b: gender: requested, not provided.A6: race: not provided for animal use.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.Since the actual sample was not returned, the investigation of it could not be performed.History investigation of the involved product code/lot #.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report from other facilities was found in the past complaint file.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record of the actual sample.However, since the actual sample was not returned and analysis of it could not be performed, it was not possible to identify the cause of occurrence.Ashitaka factory manufacturing process assures the quality of this product by performing following work and inspections.The guidewire is passed through the dedicated tool on 100% basis to confirm that there is no peeling of the outer layer or adhesion of any foreign substances on the surface of guidewire.Before the packaging process, 100% visual inspection is performed to confirm that there is no peeling of the outer layer on the surface of guidewire.The instructions for use (ifu) states as follows.Do not manipulate or withdraw the guide wire m through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the patient was undergoing an implantation of an automatic internal cardiac defibrillator.The procedure operator reported that access was challenging due to scar tissue from a previous device.Once the axillary vein was accessed, passing the wire was difficult because of the numerous valves.For this reason, both a curved tip and later a straight terumo wire were attempted.Notably, when removing the straight-tipped terumo wire, some shearing of the outer coating was observed.However, the wire remained intact, and fluoroscopy showed no retained material in the patient.The procedure operator suggested that the outer coating might have been removed while entering or exiting the access needle.The wire was saved but was inadvertently disposed of and could not be returned to the manufacturer.No clinical signs, symptoms, or conditions were reported.Additional information was received on 14 may 2024: the patient's condition is considered stable.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19397929
Report Number9681834-2024-00078
Device Sequence Number7049445
Product Code DQX
UDI-Device Identifier04987350773050
UDI-Public04987350773050
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue NumberGR3501
Device Lot Number221125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight29 KG
Patient EthnicityHispanic